Alert archive / Georgia / River Flood Warnings in 2025
River Flood Warning 65, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 14, 2025, 9:43 AM EST for Newton County, Georgia. It was in force for 26 hr.
The area
The outline as issued.
The facts
- Issued
- Feb 14, 2025, 9:43 AM EST (14:43 UTC)
- Expired
- Feb 15, 2025, 11:30 AM EST
- In force
- 26 hr
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Newton County, GA
The radar
The Atlanta radar (KFFC), 64 km from the middle of the area, began a volume at 14:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Yellow River at Rocky Plains Road near Rocky Plains (RKYG1). The gauge peaked at 18.82 ft at Feb 14, 2025, 9:00 PM EST.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 26 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02208000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
197 WGUS42 KFFC 141443 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service Peachtree City GA 943 AM EST Fri Feb 14 2025 ...The National Weather Service in Peachtree City GA has issued a Flood Warning for the following rivers in Georgia... Yellow River at Rocky Plains Rd near Rocky Plains affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC217-150245- /O.NEW.KFFC.FL.W.0065.250214T1443Z-000000T0000Z/ /RKYG1.1.ER.250214T1439Z.250214T1441Z.000000T0000Z.UU/ 943 AM EST Fri Feb 14 2025 ...FLOOD WARNING IN EFFECT FROM THIS MORNING UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Yellow River at Rocky Plains Rd near Rocky Plains. * WHEN...From this morning until further notice. * IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on the Rocky Plains Road bridge. * ADDITIONAL DETAILS... - At 9:41 AM EST Friday the stage was 17.8 feet and rising. - Forecast...No forecast is available for this location. - Flood stage is 18 feet. && LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390 $$
4 follow-up statements
535
WGUS82 KFFC 141814
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
114 PM EST Fri Feb 14 2025
...The Flood Warning continues for the following rivers in Georgia...
Yellow River at Gees Mill Road affecting Rockdale and Newton
Counties.
Yellow River at Rocky Plains Rd near Rocky Plains affecting
Newton County.
Big Haynes Creek at Bald Rock Road near Milstead affecting
Rockdale and Newton Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-247-150615-
/O.EXT.KFFC.FL.W.0007.000000T0000Z-250215T0812Z/
/MYRG1.1.ER.250213T1145Z.250214T0500Z.250215T0212Z.UU/
114 PM EST Fri Feb 14 2025
...FLOOD WARNING NOW IN EFFECT UNTIL LATE TONIGHT...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Gees Mill Road.
* WHEN...Until late tonight.
* IMPACTS...At 13 feet, Minor flooding continues to expand into the
woodlands...fields and pasture along the river upstream and
downstream from the gage on Gees Mill Road in Rockdale County.
Most of Sockwell Road by the river in Newton County will be
flooded with up to 4 feet of water. Minor flooding also occurs in
Newton County in the Riverside Estates Travel and Trailer Park.
Any trailers near the river may need to be moved to higher ground.
A playground by the river will begin to flood.
* ADDITIONAL DETAILS...
- At 12:30 PM EST Friday the stage was 13.1 feet and falling.
- Recent Activity...The maximum river stage in the 24 hours
ending at 12:30 PM EST Friday was 13.6 feet.
- Forecast...The river is expected to fall below flood stage
late this evening and continue falling to 2.9 feet Wednesday
morning.
- Flood stage is 11 feet.
&&
LAT...LON 3366 8399 3371 8395 3359 8387 3356 8393
$$
GAC217-150615-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250214T1800Z.000000T0000Z.UU/
114 PM EST Fri Feb 14 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.
* WHEN...Until further notice.
* IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the river upstream and
downstream from the gage on the Rocky Plains Road bridge.
* ADDITIONAL DETAILS...
- At 1:00 PM EST Friday the stage was 18.2 feet and rising.
- Forecast...No forecast is available for this location.
- Flood stage is 18 feet.
&&
LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390
$$
GAC217-247-150615-
/O.CON.KFFC.FL.W.0062.000000T0000Z-000000T0000Z/
/BHCG1.1.ER.250213T2021Z.250214T0645Z.000000T0000Z.NO/
114 PM EST Fri Feb 14 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Big Haynes Creek at Bald Rock Road near Milstead.
* WHEN...Until further notice.
* IMPACTS...At 12 feet, Flood stage is reached. Minor flooding
begins in the woodlands along the creek upstream and downstream
from the gage on Bald Rock Road near the Georgia International
Horse Park.
* ADDITIONAL DETAILS...
- At 1:00 PM EST Friday the stage was 12.8 feet and falling.
- Forecast...No forecast is available for this location.
- Flood stage is 12 feet.
&&
LAT...LON 3369 8395 3369 8388 3363 8390 3365 8393
3367 8395
$$710 WGUS82 KFFC 150207 FLSFFC Flood Statement National Weather Service Peachtree City GA 907 PM EST Fri Feb 14 2025 ...The Flood Warning continues for the following rivers in Georgia... Yellow River at Rocky Plains Rd near Rocky Plains affecting Newton County. PRECAUTIONARY/PREPAREDNESS ACTIONS... Turn around, don't drown when encountering flooded roads. Most flood deaths occur in vehicles. Additional information is available at weather.gov/atlanta. && GAC217-151415- /O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/ /RKYG1.1.ER.250214T1439Z.250215T0130Z.000000T0000Z.UU/ 907 PM EST Fri Feb 14 2025 ...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE... * WHAT...Minor flooding is occurring. * WHERE...Yellow River at Rocky Plains Rd near Rocky Plains. * WHEN...Until further notice. * IMPACTS...At 18 feet, Flood Stage is reached. Minor flooding begins of woodlands and fields near the river upstream and downstream from the gage on the Rocky Plains Road bridge. * ADDITIONAL DETAILS... - At 8:45 PM EST Friday the stage was 18.6 feet and steady. - Forecast...No forecast is available for this location. - Flood stage is 18 feet. - http://www.weather.gov/safety/flood && LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390 $$
349
WGUS82 KFFC 151026
FLSFFC
Flood Statement
National Weather Service Peachtree City GA
526 AM EST Sat Feb 15 2025
...The Flood Warning continues for the following rivers in Georgia...
Yellow River at Rocky Plains Rd near Rocky Plains affecting
Newton County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Additional information is available at weather.gov/atlanta.
&&
GAC217-152230-
/O.CON.KFFC.FL.W.0065.000000T0000Z-000000T0000Z/
/RKYG1.1.ER.250214T1439Z.250215T0415Z.000000T0000Z.UU/
526 AM EST Sat Feb 15 2025
...FLOOD WARNING REMAINS IN EFFECT UNTIL FURTHER NOTICE...
* WHAT...Minor flooding is occurring.
* WHERE...Yellow River at Rocky Plains Rd near Rocky Plains.
* WHEN...Until further notice.
* IMPACTS...At 18.0 feet, Flood Stage is reached. Minor flooding
begins of woodlands and fields near the river upstream and
downstream from the gage on the Rocky Plains Road bridge.
* ADDITIONAL DETAILS...
- At 5:15 AM EST Saturday the stage was 18.4 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 5:15 AM EST Saturday was 18.6 feet.
- Forecast...No forecast is available for this location.
- Flood stage is 18.0 feet.
- Flood History...This crest compares to a previous crest of
18.3 feet on 03/08/2024.
- http://www.weather.gov/safety/flood
&&
LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390
$$442 WGUS82 KFFC 151630 FLSFFC Flood Statement National Weather Service Peachtree City GA 1130 AM EST Sat Feb 15 2025 ...The Flood Warning is cancelled for the following rivers in Georgia... Yellow River at Rocky Plains Rd near Rocky Plains affecting Newton County. GAC217-151730- /O.CAN.KFFC.FL.W.0065.000000T0000Z-250215T1630Z/ /RKYG1.1.ER.250214T1439Z.250215T0415Z.250215T1524Z.UU/ 1130 AM EST Sat Feb 15 2025 ...FLOOD WARNING IS CANCELLED... The Flood Warning is cancelled for the Yellow River at Rocky Plains Rd near Rocky Plains. * ADDITIONAL DETAILS... - At 11:15 AM EST Saturday the stage was 17.9 feet and falling. - Forecast...No forecast is available for this location. - http://www.weather.gov/safety/flood && LAT...LON 3356 8393 3359 8387 3341 8385 3341 8390 $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 14, 6:28 AM EST, 3 hours 15 minutes earlier.
Area forecast discussion, Feb 14, 6:28 AM EST, 3 hours 15 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 628 AM EST Fri Feb 14 2025 ...New 12Z Aviation Discussion... .SHORT TERM... (Today through Sunday) Issued at 410 AM EST Fri Feb 14 2025 Key Messages: - High pressure to the north of the area will lead to cool, dry conditions today. - Cold air damming along the Appalachians will lead to the development of another wedge overnight into Saturday, with rain showers overspreading much of the area. - A strong cold front will bring heavy rain and thunderstorms Saturday night into Sunday, which could produce additional localized flooding and a conditional threat for severe weather. Northwesterly low level flow continues to usher in a colder and drier airmass in the wake of yesteday's cold front. Low temperatures this morning are expected to be in the mid to upper 20s along and north of the I-85 corridor, and range from the low 30s to the immediate south to the low 40s in the far southeastern counties. Wind speeds have diminished as the atmosphere has decoupled this morning, which will contribute to frost formation in the hours just before daybreak in locations where temperatures fall to near or below freezing. A strong (1040+ mb) surface high will move northeast through the Midwest over the course of the day. The influence of this high will keep weather conditions dry and mostly sunny across the area through the afternoon. Aside from upper 40s forecast in the higher elevations of far north Georgia, highs this afternoon will range from the mid 50s to low 60s. The dry weather will be short-lived, as tonight will see a rapid transition in the overall pattern with many moving parts. The center of the high pressure will be centered over coastal New England, at which point a CAD wedge will develop along the Appalachians and begin to take hold over north Georgia. Meanwhile, the upper level flow pattern will amplify as a shortwave digs southward over the Four Corners region, setting the Southeast CONUS up underneath southwesterly flow aloft. Dewpoints will begin to recover at this time with an increase in deep atmospheric moisture. As the shortwave trough moves eastward into New Mexico, an associated surface low is expected to develop over north Texas/Oklahoma. A warm front will extend eastward from this low into the Tennessee Valley region, which will be overrun by an upper level jet max and a mid level disturbance traversing the southwesterly flow. To the immediate south of this warm front, isentropic lift will begin to increase over the CAD wedge. First clouds will increase in coverage and lower tonight through the overnight hours. Very light rain showers could moreover develop late this evening, and will become more widespread after midnight and into Saturday morning. Beginning to see more indication that the CAD wedge could persist into Saturday afternoon given the strength of the retreating parent high and increasing likelihood of rain showers overrunning the wedge and reinforcing the dome of cold air underneath. As such, I elected to run on the lower side of the guidance and favor with respect to the temperatures during the daytime on Saturday, primarily favoring the CONSShort solution. As a result, high temperatures on Saturday are forecast to range from the mid 40s to low 50s within the wedge, compared to 60s and low 70s to the south and west of the wedge boundary. However, uncertainty still remains at this time on the spatial extend of the wedge and how long it continues to linger over the forecast area. On Saturday night, the shortwave will exit the Great Plains and move eastward through the Mississippi River Valley, with the surface low intensifying and lifting northeast from the Ozarks towards the Ohio Valley region. The warm front will retreat to the northeast, further expanding the warm sector and helping to erode the wedge. A cold front extending south from the low will then advance towards Georgia. A line of convection organized ahead of this cold front will provide another round of rainfall and conditional chances severe weather as it sweeps from northwest to southeast across the CWA late Saturday night and into Sunday before clearing the area to the southeast by Sunday afternoon. The threats for heavy rainfall/additional flooding and severe weather will be discussed below: Rainfall/Flooding: Rainfall totals through the weekend are currently forecast to range from 1-2 inches across the majority of the forecast area, with locally higher amounts in the highest elevations due to terrain enhancement. The period of heaviest rain will be associated with the convective line ahead of the cold front. NBM probabilities over the 48 hours ending at 7 AM on Monday indicate over a 90% chance of 1 or more inches of rain to the north of I-85, and a 70-90% chance of 1 or more inches of rain to the south. For the same 48 hour period, the probabilities of 2+ inches range from 25-40% to the north of I- 85 and 10-30% to the south. It should be noted that wet antecedent conditions will remain in the wake of the previous heavy rainfall, with ample soil moisture and many rivers remaining elevated or in minor flood state. The rainfall associated with this system could lead to additional river flooding concerns, while stronger storms and periods of heavy rain ahead of the cold front could cause localized flash flooding. WPC has diagnosed a Slight Risk (level 2 out of 4) for Excessive Rainfall across portions of north and west Georgia encompassing this event. A Moderate Risk is being carried to the north and west of Georgia, but is not expected to be extended into the forecast area unless there are significant changes to the QPF. Severe Weather: As storms advance into northwest Georgia after midnight into early Sunday morning, it will be entering a high-shear / low-CAPE environment. The presence of a strong 925mb low level jet will contribute to 0-1 km shear values between 40-45 kts and deep layer bulk shear values of 60 kts. The orientation of shear vectors furthermore indicates a linear convective mode - most likely a QLCS. However, like the event on Wednesday night/Thursday, whether or not severe weather materializes will be conditional on how long the wedge is able to persist and where its boundary is located, and also how much SBCAPE is able to develop outside of the wedge. Hi-res solutions are beginning to indicate the possibility of SBCAPE up to 100-150 J/kg in portions of far west Georgia before sunrise, then in central Georgia during the morning hours as the front and associated storms continue to work their way south and east. Even with this modest CAPE, this would be sufficient for a few storms in the line to become strong to severe, with damaging wind gusts being the primary hazard. The SPC has maintained a Slight Risk (level 2 out of 5) in their Day 2 (7 AM Saturday through 7 AM Sunday) Convective Outlook for portions of far west and northwest Georgia. Furthermore, wind profile differences along the outer edge of the wedge boundary could serve to further locally enhance hodograph curvature and allow for the development of a brief, line-embedded tornado or two. Thus, it will be especially important to monitor the evolution of the wedge and where its boundary ends up as storms approach. King && .LONG TERM... (Sunday night through Thursday) Issued at 410 AM EST Fri Feb 14 2025 Key Messages: - There is a small chance (10 to 30%) of impactful wintry weather in north Georgia Wednesday or Thursday. - Colder than average temperatures are likely (> 60% chance) during the upcoming workweek. Weather Concerns between Monday & Friday: The primary weather concern during this period should occur between Wednesday and Thursday as a deepening trough over the Great Lakes phases with a shortwave tracking along the Gulf Coast. Due to the nature of this setup (two systems merging with model discrepancies regarding the timing and speed of both) uncertainty in the forecast outcome for Georgia increases rapidly after Wednesday. With this being said, the potential exists for wintry precipitation in north Georgia if the sizable pool of cold air in the Plains (progged in the ensembles) can reach Georgia in time phase with moisture moving north from the Gulf. Another potential outcome would be for moisture and associated precipitation to move out of Georgia before the coldest air arrives. This scenario would likely lead to just a few snow flurries in the mountains. We'll see how things come together over the next few days. For right now there has been enough consistency over the last 6 to 10 runs of the GEFS and EPS to say that precipitation is likely (>60% chance) between Wednesday and Thursday. Meanwhile there are enough GEFS and EPS members to warrant a 20 to 30% chance for impactful wintry weather in the north Georgia mountains, and a 10 to 20% chance of impactful wintry weather along and north of Interstate 20. For a graphical depiction of the threat please see the Probabilistic Winter Storm Severity Index (wpc.ncep.noaa.gov/wwd/wssi/prob_wssi.php). The other noteworthy aspect of the weather next week should be the return to below average temperatures. The greatest departures from average are favored between Wednesday and Friday, and their magnitude will depend on how strong the push of cold air from the Plains is. Current GEFS and EPS guidance is maintaining a 7 to 10 degree spread between the 25th and 75th percentile in the temperature forecast. This suggests lower confidence the exact forecast temperatures, despite high confidence in the occurrence of below average temperatures. Albright && .AVIATION... (12Z TAFS) Issued at 623 AM EST Fri Feb 14 2025 VFR conditions are expected across north and central Georgia through the majority of the daytime, with only a few passing upper level clouds. Winds are forecast to range from 6-10 kts through the period, starting the morning from NW and shifting to E after 13Z this morning. Cloud cover will increase after sunset, with MVFR level clouds developing over ATL after 05Z and steadily lowering thereafter. Chances for showers will also increase after 05Z, with a PROB30 for -SHRA being carried from 05-08Z at ATL, followed by prevailing -SHRA after 08Z. Ceilings are forecast to lower to IFR around daybreak on Saturday. //ATL Confidence...12Z Update... Medium timing on the timing of ceiling trends early Saturday morning. High confidence on all other elements. King && .PRELIMINARY POINT TEMPS/POPS... Athens 54 38 47 45 / 0 80 90 90 Atlanta 55 39 53 52 / 0 70 90 100 Blairsville 51 34 52 45 / 0 70 90 100 Cartersville 55 39 53 50 / 0 70 80 100 Columbus 62 47 65 58 / 0 40 50 90 Gainesville 52 36 45 45 / 0 80 90 100 Macon 60 44 61 57 / 0 50 60 80 Rome 57 40 55 50 / 0 80 70 100 Peachtree City 57 40 57 53 / 0 60 80 100 Vidalia 62 48 70 59 / 0 30 60 40 && .FFC WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...King LONG TERM....Albright AVIATION...King
Hazardous weather outlook, Feb 14, 5:01 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 501 AM EST Fri Feb 14 2025 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-151015- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 501 AM EST Fri Feb 14 2025 This Hazardous Weather Outlook is for north and central Georgia. .DAY ONE...Today and Tonight... Rivers will remain in flood stage through the day. Please continue to adhere to all active flood warnings until the waters recede. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Another storm system will bring scattered thunderstorms and additional heavy rainfall to the area late Saturday into Sunday. There is a risk for severe storms with this system, which could produce localized damaging wind gusts. A brief tornado also cannot be ruled out. River flooding may also linger through the weekend into early next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 9:51 PM EST | River Flood Warning | FFC | Cobb, Douglas | 17 hr |
| Feb 13, 9:52 PM EST | River Flood Warning | FFC | Heard | 31 hr |
| Feb 13, 9:55 PM EST | River Flood Warning | FFC | Newton, Rockdale | 22 hr |
| Feb 13, 9:58 PM EST | River Flood Warning | FFC | Troup | 9 hr |
| Feb 14, 2:11 AM EST | River Flood Warning | FFC | Gordon | 27 hr |
| Feb 14, 11:20 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 43 hr |
Nearby
River Flood Warnings in Georgia, 2025Every river flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.